Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 151, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 1, 2009, 8:30 PM EDT for 5 counties in North Carolina. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2009, 8:30 PM EDT (00:30 UTC)
- Expired
- Jul 1, 2009, 9:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Cumberland County, NC, Harnett County, NC, Johnston County, NC, Sampson County, NC, Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 51 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 8:30 PM EDT | TSTM WND DMG | Falcon, NC | 911 CENTER REPORTED A TREE DOWN ON A HOUSE ON WEST STREET IN THE TOWN OF FALCON. |
| Jul 1, 8:45 PM EDT | TSTM WND DMG | 4 Sse Spivey'S Corner, NC | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1857 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 020030
SVRRAH
NCC051-085-101-163-191-020115-
/O.NEW.KRAH.SV.W.0151.090702T0030Z-090702T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
830 PM EDT WED JUL 1 2009
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
SOUTHEASTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA
SOUTHWESTERN WAYNE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 915 PM EDT
* AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER FALCON...OR 14 MILES NORTHEAST OF
FAYETTEVILLE...MOVING EAST AT 40 MPH. WINDS IN EXCESS OF 58 MPH ARE
LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SPIVEYS CORNER...
NEWTON GROVE...HOBBTON...
GRANTHAM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
&&
LAT...LON 3526 7878 3533 7861 3546 7819 3518 7804
3516 7808 3518 7816 3513 7816 3495 7863
TIME...MOT...LOC 0029Z 253DEG 30KT 3516 7864
$$
BADGETT2 follow-up statements
000
WWUS52 KRAH 020046
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
846 PM EDT WED JUL 1 2009
NCC051-020056-
/O.CAN.KRAH.SV.W.0151.000000T0000Z-090702T0115Z/
CUMBERLAND NC-
846 PM EDT WED JUL 1 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CUMBERLAND COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM
TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE
IN RALEIGH.
LAT...LON 3515 7853 3523 7862 3524 7862 3525 7864
3527 7866 3533 7861 3546 7819 3518 7804
3516 7810 3518 7816 3513 7816 3504 7855
TIME...MOT...LOC 0046Z 253DEG 30KT 3520 7850
$$
NCC085-101-163-191-020115-
/O.CON.KRAH.SV.W.0151.000000T0000Z-090702T0115Z/
SAMPSON NC-HARNETT NC-WAYNE NC-JOHNSTON NC-
846 PM EDT WED JUL 1 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHEASTERN JOHNSTON...SOUTHWESTERN WAYNE...SOUTHEASTERN HARNETT
AND NORTHERN SAMPSON COUNTIES...
AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SPIVEYS
CORNER...OR 17 MILES NORTHWEST OF CLINTON...MOVING EAST AT 35 MPH.
DAMAGING WINDS OF...58 MPH...AND GREATER ARE LIKELY WITH THIS STORM.
IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3515 7853 3523 7862 3524 7862 3525 7864
3527 7866 3533 7861 3546 7819 3518 7804
3516 7810 3518 7816 3513 7816 3504 7855
TIME...MOT...LOC 0046Z 253DEG 30KT 3520 7850
$$
BADGETT000
WWUS52 KRAH 020117
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
917 PM EDT WED JUL 1 2009
NCC085-101-163-191-020127-
/O.EXP.KRAH.SV.W.0151.000000T0000Z-090702T0115Z/
SAMPSON NC-HARNETT NC-WAYNE NC-JOHNSTON NC-
917 PM EDT WED JUL 1 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSTON...
SOUTHWESTERN WAYNE...SOUTHEASTERN HARNETT AND NORTHERN SAMPSON
COUNTIES EXPIRED AT 915 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM
TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE
IN RALEIGH.
LAT...LON 3515 7853 3523 7862 3524 7862 3525 7864
3527 7866 3533 7861 3546 7819 3518 7804
3516 7810 3518 7816 3513 7816 3504 7855
TIME...MOT...LOC 0046Z 253DEG 30KT 3515 7844
$$
BADGETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 7:22 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 1, 7:22 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 722 PM EDT WED JUL 1 2009 .SYNOPSIS... A SHEAR AXIS AND EMBEDDED IMPULSES ALOFT AND ATTENDANT SURFACE TROUGH/FRONT WILL CROSS CENTRAL NC LATE THIS AFTERNOON AND EVENING. THE PRIMARY VORTEX OVER THE GREAT LAKES WILL GRADUALLY FILL AND LIFT NORTHEASTWARD THROUGH THE END OF THE WEEK... BEFORE THE TROUGH ALOFT RELOADS ONCE AGAIN AS UPSTREAM ENERGY DIVES SOUTHEASTWARD LATER THIS WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1240 PM WEDNESDAY... TEXT AND GRIDDED FORECASTS WERE SENT EARLIER THIS MORNING PRIOR TO A SCHEDULED SERVICE BACKUP BY RNK - THANKS RNK. FORECAST RATIONALE THROUGH TONIGHT REMAINS RELATIVELY UNCHANGED. HOT... BECOMING BREEZY... WITH A CHANCE OF SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON THROUGH EARLY TONIGHT. EARLIER CONVECTION... WHICH INITIATED OVER THE TN VALLEY TUESDAY NIGHT... SOMEWHAT UNEXPECTEDLY SURVIVED INTO THE WESTERN PIEDMONT OF NC THIS MORNING... AND WAS SUPPORTED BY A PHASED SOUTHERN STREAM UPPER JET AND POWERFUL LEAD S/W TROUGH CENTERED OVER IA TUESDAY AFTERNOON... AND HAS SINCE DISSIPATED. MORNING RAOBS AT GSO AND RNK INDICATE THE MID LEVEL COLD POOL ATTENDANT THE S/W WAS 1-2 C COLDER THAN MODELED... AND THIS MAY HAVE MAINTAINED A MORE SUPPORTIVE/UNSTABLE ENVIRONMENT FOR THE POORLY SIMULATED CONVECTION. FOR THE REST OF THE AFTERNOON AND TONIGHT: WATER VAPOR IMAGERY DEPICTS THE PHASING OF THE FLOW ALOFT... COMPRISED OF A SOUTHERN STREAM JET ACROSS THE NORTHERN GULF COAST STATES AND MID ATLANTIC STATES WITH SEVERAL NORTHERN STREAM IMPULSES/WIND MAXIMA ALOFT TRAILING FROM THE LEAD S/W TROUGH NOW OVER THE DELMARVA WEST AND NW/RD THROUGH THE TN VALLEY AND UPPER MIDWEST. SUSPECT THE SOUTHERN FRINGE OF THE FORCING FROM THE NORTHERN STREAM IMPULSES... COUPLED WITH A DEVELOPING LOW LEVEL WARM MOIST ADVECTION PLUME/LLJ CENTERED JUST UPSTREAM OVER THE SOUTHERN APPALACHIANS... WILL PROMOTE THE DEVELOPMENT OF AT LEAST A FEW HIGH-BASED SHOWERS AND THUNDERSTORMS OVER THE NC/VA PIEDMONTS THIS AFTERNOON AND EVENING. THAT SAID... COVERAGE MAY BE LIMITED BY UNSEASONABLY LOW SURFACE DEWPOINTS GENERALLY IN THE MIDDLE TO UPPER 50S. THUS... ANY SEVERE WEATHER THREAT IS CONDITIONAL UPON MOIST CONVECTIVE DEVELOPMENT. IF DEVELOPMENT INDEED OCCURS... SOME DMGG WIND GUSTS ARE LIKELY OWING TO 1) VERY STEEP LOW TO MID LEVEL LAPSE RATES (DRY ADIABATIC AND ~7 C/KM... RESPECTIVELY)... 2) STRONG SUB-CLOUD EVAPORATIVE COOLING PENITENTIAL WITH FORECAST SURFACE DEWPOINT DEPRESSIONS OF 30-40 DEGREES WITHIN THE DEEPLY MIXED INVERTED-V/DRY ADIABATIC BOUNDARY LAYER... AND 3) THE PRESENCE OF A BELT OF STRONG WESTERLY MID LEVEL FLOW/SHEAR (~35-45 KTS) ON THE SOUTHERN PERIPHERY OF THE GREAT LAKES VORTEX. IF STORMS ARE ABLE TO CONGEAL INTO BROKEN LINES AND FORM WELL-DEVELOPED SB COLD POOLS... A MORE WIDESPREAD WIND THREAT WOULD BE POSSIBLE. WHILE ANY HAIL THREAT SHOULD BE MUTED BY RELATIVELY WEAK INSTABILITY... THE POTENTIAL FOR SUPERCELLULAR STORM STRUCTURES IN THE PRESENCE OF THE STRONG SHEAR WOULD PROMOTE RESULTANT PERTURBATION PRESSURE-DOMINATED UPDRAFTS THAT WOULD INCREASE THE LIKELIHOOD OF LARGE HAIL. CONVECTIVE COVERAGE AND INTENSITY SHOULD DIMINISH AND SHIFT TOWARD THE COASTAL PLAIN BY MIDNIGHT... AS THE BL COOLS AND STABILIZES AND THE PRIMARY FORCING ALOFT SHIFTS OFFSHORE. A BREEZY SW WIND... SUSTAINED 12 TO 18 MPH WITH GUSTS 20 TO OCCASIONALLY 30 MPH... WILL GRADUALLY STRENGTHEN AND PEAK LATE THIS AFTERNOON... AS THE AFOREMENTIONED UPSTREAM LLJ SPREADS INTO THE NC PIEDMONT AND TURBULENTLY MIXES WITHIN THE DEEP MIXED LAYER. HIGH TEMPERATURES EXPECTED TO RANGE FROM AROUND 90 NW TO UPPER 90S IN THE SANDHILLS THIS AFTERNOON... WITH OVERNIGHT LOWS GENERALLY 65 TO AROUND 70 DEGREES SO. -MWS && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... AS OF 300 PM WEDNESDAY... THURSDAY: SOMEWHAT COOLER AND DRIER LOW LEVELS AND A WEAK CAP ALOFT SHOULD LARGELY SUPPRESS ANY MOIST CONVECTION ON THURSDAY... DESPITE THE PASSAGE OF ANOTHER IN A SERIES OF S/W TROUGHS/IMPULSES ALOFT. THE NWP MODELS DO... HOWEVER... INDICATE WEAK AND SHALLOW CAPE BETWEEN A SATURATED LAYER (~5-8 THSD FT) ATOP ANOTHER DEEPLY MIXED BOUNDARY LAYER... AND THE AFOREMENTIONED CAPPING INVERSION BETWEEN 10 AND 12 THSD FT. THIS SUGGESTS SOME HIGH-BASED BUT SHALLOW CONVECTION POSSIBLE -- SUPPORTED BY SPC AND NCEP HI RES WRF OUTPUT -- WHICH WOULD LIKELY EVAPORATE BEFORE AMOUNTING TO ANYTHING MORE THAN A NON-MEASURABLE SPRINKLE... IF THAT. PROJECTED LOW LEVEL THICKNESSES GENERALLY IN THE 1415 TO 1425 METER RANGE SUGGEST HIGH TEMPERATURES IN THE UPPER 80S TO MIDDLE 90S. -MWS THURSDAY NIGHT THROUGH SATURDAY NIGHT: THE UPPER TROUGH OVER THE GREAT LAKES EXTENDING DOWN INTO NC SHIFTS EAST LATE FRIDAY WITH THE UPPER FLOW BECOMING MORE NW. THE NW FLOW IN THE LOW AND MID LEVELS WILL HELP TO LOWER THICKNESSES AND HIGH TEMPS FRIDAY COMPARED TO THURSDAY. THICKNESSES FRIDAY ARE FORECAST TO BE ABOUT 10 TO 15 METERS LOWER SUGGESTING A COOL DOWN OF 3 TO 5 DEGREES. AFTERNOON HIGHS IN THE MID TO UPPER 80S FRIDAY. A FEW HIGH CLOUDS MAY START TO MOVE IN FROM THE NW LATE FRIDAY AS THE UPPER JET LOCATED WITH THE RIDGE OF THE ROCKIES DIVES SOUTHEAST AND INTENSIFIES. EXPECT A VARYING DEGREE OF MID/HIGH LEVEL CLOUDS FRIDAY NIGHT INTO EARLY SATURDAY BUT SKIES WILL REMAIN PARTLY SUNNY AT LEAST FOR EARLY SATURDAY. AFTER MORNING LOWS IN THE MID 60S AFTERNOON THICKNESSES SUGGEST HIGHS WARMING BACK TO AROUND 90 TO THE LOWER 90S. CLOUD COVER WILL BE ON THE INCREASE SATURDAY AFTERNOON AS MOISTURE SPREADS IN FROM THE WEST IN THE MID AND UPPER LEVELS BUT RISING HEIGHTS AND ASSOCIATED SUBSIDENCE IN WAKE OF THE DEPARTING 500 MB TROUGH MAY INITIALLY DIMINISH CLOUD COVERAGE SATURDAY MORNING TO AROUND NOON. WITH THE REGION FALLING WITHIN THE RIGHT FRONT QUAD OF THE UPPER JET SATURDAY AFTERNOON CONTINUED WEAK SUBSIDENCE WILL LIMIT ANY PRECIP AND EXPECT MAINLY MID TO HIGH CLOUDS IN THE AFTERNOON. BOTH THE GFS AND NAM TRACK A WEAK WAVE AT 500 MB IN THE NW FLOW ACROSS NC BUT THE LACK OF MORE DYNAMICS AND INSTABILITY WILL LIMIT CHANCES FOR PRECIP SATURDAY AFTERNOON AND WILL TRIM BACK THE SLIGHT CHANCE POPS FOR SATURDAY. -JAO && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 1145 AM WEDNESDAY... FOR SUNDAY/SUNDAY NIGHT: A CHANCE OF SHOWERS AND A FEW STORMS FROM AFTERNOON INTO THE NIGHT STILL LOOKS GOOD AS MOIST OVERRUNNING INCREASES SW TO NE OVER NC IN ASSOCIATION WITH A NORTHWARD MOVING 850 MB WARM FRONT. THE SURFACE FRONT (SOMEWHAT WEAK TO OUR SOUTH) WILL ALSO HEAD SLOWLY TO THE NNE AS A WARM FRONT. THE GFS SHOWS A LOW PRESSURE DEVELOPING ALONG THIS FRONT OVER CENTRAL NC LATE SUNDAY... ALTHOUGH IT IS FRAUGHT WITH CONVECTIVE FEEDBACK THAT IS UNLIKELY TO INITIATE AS MUCH FORCING AS THE GFS EXPLICITLY DEPICTS. PREFER A LEAN TOWARD THE ECMWF WHICH SPREADS PRECIP IN SUNDAY AFTERNOON AND TRENDS IT OUT OF THE CWA LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING. BUT... IF THE GFS IS CORRECT ABOUT THE SURFACE LOW... LOCALLY ENHANCED LOW LEVEL HELICITY COULD BRING A RISK OF A SEVERE STORMS OR TWO GIVEN ENOUGH BUOYANCY (WHICH MAY BE LIMITED IF CLOUD COVER IS ABUNDANT) AND/OR DYNAMIC LIFT FROM AN MCV... WHICH SHOULD TRACK INTO OUR AREA FROM ANY UPSTREAM MCS BASED ON THE MEAN CLOUD LAYER WINDS. WITH SKIES GENERALLY MOSTLY CLOUDY... EXPECT BELOW NORMAL HIGHS OF 84-90 AND LOWS 65-70. FOR MONDAY THROUGH WEDNESDAY: BEHIND THE PRECIP SUNDAY/SUNDAY NIGHT... HIGH PRESSURE ATTEMPTS TO BUILD IN FROM THE NW PUSHING THE SURFACE FRONT BACK SOUTH. THE ECMWF'S MID LEVEL VORTEX OVER THE CANADIAN MARITIMES EARLY MONDAY SHIFTS EAST INTO MIDWEEK BUT SHORTWAVE ENERGY DIVING INTO THE MEAN EASTERN NOAM TROUGH FROM HUDSON BAY WILL KEEP ANOMALOUSLY LOW HEIGHTS OVER EASTERN CANADA AND THE NORTHEAST US... WITH BROAD TROUGHING AND NW MID LEVEL FLOW PERSISTING OVER NC THROUGH MIDWEEK. AS THIS FLOW WILL BE NEARLY PARALLEL TO THE SURFACE FRONT... TRYING TO PINPOINT THE FRONT'S POSITION IN THE MEDIUM RANGE IS DIFFICULT... PARTICULARLY CONSIDERING THE GFS SOLUTION BEGINS TO DEPART FROM THAT OF THE ECMWF... WITH THE ECMWF MORE AMPLIFIED WITH ITS LONGWAVE PATTERN OVER THE US THAN THE GFS. THE GFS ALSO BRINGS IN AN OVERBLOWN VORTICITY MAXIMUM AND A SLUG OF HEAVY PRECIP LATE MONDAY INTO TUESDAY... AND THIS PORTION OF THE GFS SOLUTION WILL BE SET ASIDE AS SPURIOUS. IT LOOKS LIKE WE'LL SEE ENOUGH TROUGHING OVER THE MIDATLANTIC FOR A LARGELY DRY FORECAST WITH NEAR NORMAL TEMPS... ALTHOUGH WILL INCLUDE A SLIGHT CHANCE OF AN AFTERNOON STORM ON WEDNESDAY WITH THE ECMWF SHOWING LOWERING HEIGHTS ALOFT AND INCREASED AFTERNOON INSTABILITY. -GIH && .AVIATION /00Z THURSDAY THROUGH MONDAY/... AS OF 722 PM WEDNESDAY... ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH AROUND 04Z-06Z... ESPECIALLY ALONG AND EAST OF THE SURFACE TROUGH. THIS TROUGH WAS LOCATED ACROSS THE WESTERN PIEDMONT. THE CHANCE OF A THUNDERSTORM AT ANY ONE SPOT THIS EVENING APPEARS TO BE LESS THAN 10 PERCENT. WE WILL NOT INCLUDE ANY MENTION OF THUNDER IN THE TAFS. OTHERWISE... VFR CONDITIONS ARE EXPECTED THROUGH 00Z/FRIDAY. THE GUSTY SW-W WINDS WILL DIMINISH WITH SUNSET TONIGHT... BECOMING LIGHT AT THAT TIME. THE CURRENT WARM AND DRY PATTERN WILL GENERALLY PERSIST ACROSS CENTRAL NC THROUGH THE END OF THE WEEK ALLOWING FOR VFR CONDITIONS TO CONTINUE. && .FIRE WEATHER... AS OF 722 PM WEDNESDAY... RELATIVE HUMIDITY VALUES WILL SLOWLY RECOVER THIS EVENING AS THE SW-W WINDS BECOME LIGHT. THE SPECIAL WEATHER STATEMENT WILL BE DISCONTINUED AS OF 800 PM. NO MAJOR FIRE WEATHER CONCERNS ARE EXPECTED OVERNIGHT OR THURSDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MWS NEAR TERM...MWS SHORT TERM...JAO LONG TERM...GIH AVIATION...BADGETT FIRE WEATHER...BADGETT
Hazardous weather outlook, Jul 1, 4:59 PM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 458 AM EDT WED JUL 1 2009 NCZ007>011-021>028-038>043-073>078-083>086-088-089-021000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 458 PM EDT WED JUL 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS EVENING... WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH LATE EVENING. ONE OR TWO OF THESE STORMS MAY BECOME STRONG TO POSSIBLY SEVERE... WITH DAMAGING WIND GUSTS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. BADGETT
In the hours before
Special weather statement, Jul 1, 5:25 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 525 PM EDT WED JUL 1 2009 NCZ088-089-012215- CUMBERLAND-SAMPSON- 525 PM EDT WED JUL 1 2009 ...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN CUMBERLAND COUNTY THROUGH 600 PM... AT 525 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HOPE MILLS... OR ABOUT 12 MILES SOUTH OF FAYETTEVILLE...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE... HOPE MILLS... THE FAYETTEVILLE REGIONAL AIRPORT... CEDAR CREEK... VANDER... AND STEDMAN. BRIEF GUSTY WINDS OF 35 TO 45 MPH... VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. TAKE SHELTER INDOORS UNTIL THIS STORM PASSES. BADGETT
Special weather statement, Jul 1, 5:47 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 547 PM EDT WED JUL 1 2009 NCZ088-089-012216- CUMBERLAND-SAMPSON- 547 PM EDT WED JUL 1 2009 ...STRONG THUNDERSTORM WILL MOVE ACROSS EASTERN CUMBERLAND AND NORTHERN SAMPSON COUNTIES THROUGH 615 PM... AT 545 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF STEDMAN... OR ABOUT 20 MILES WEST OF CLINTON... MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE... STEDMAN... AUTRYVILLE... AND SALEMBURG. BRIEF GUSTY WINDS OF 35 TO 45 MPH... VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. TAKE SHELTER INDOORS UNTIL THIS STORM PASSES. BADGETT
Special weather statement, Jul 1, 6:26 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 626 PM EDT WED JUL 1 2009 NCZ078-012300- WAYNE- 626 PM EDT WED JUL 1 2009 ...A STRONG THUNDERSTORM WILL MOVE ACROSS EASTERN WAYNE COUNTY THROUGH 700 PM EDT... AT 626 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHERN GOLDSBORO... MOVING EAST AT 40 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL EASTERN WAYNE COUNTY. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. BADGETT
Local storm report, Jul 1, 6:40 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
640 PM EDT WED JUL 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND DMG 6 S NAHUNTA 35.42N 78.07W
07/01/2009 WAYNE NC LAW ENFORCEMENT
LAW ENFORCEMENT AND A SPOTTER REPORT TREES DOWN ON A
HOUSE AND A MOBILE HOME AROUND THE HWY 581 AND ROSEWOOD
RD INTERSECTION...JUST WEST OF GOLDSBORO.
&&
SMITHSpecial weather statement, Jul 1, 7:14 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 714 PM EDT WED JUL 1 2009 NCZ084>086-088-020000- CUMBERLAND-HOKE-RICHMOND-SCOTLAND- 714 PM EDT WED JUL 1 2009 ...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS RICHMOND... CUMBERLAND...HOKE AND SCOTLAND COUNTIES THROUGH 800 PM EDT... AT 712 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN 7 MILES NORTH OF LAUREL HILL...OR ABOUT 11 MILES NORTHWEST OF LAURINBURG...MOVING EAST AT 35 MPH. SOME LOCATIONS WHICH WILL EXPERIENCE HEAVY RAIN AND GUSTY WINDS INCLUDE...WAGRAM...WAGRAM...BOWMORE...RAEFORD...AND...SILVER CITY...ANTIOCH...ROCKFISH. GUSTY WINDS OF 30 TO 40 MPH...HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD ALSO BE TOSSED AROUND. SMITH
Special weather statement, Jul 1, 7:54 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 754 PM EDT WED JUL 1 2009 NCZ028-043-020045- EDGECOMBE-WILSON- 754 PM EDT WED JUL 1 2009 ...A STRONG THUNDERSTORM WILL MOVE ACROSS EDGECOMBE AND WILSON COUNTIES THROUGH 845 PM EDT... AT 753 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WILSON...OR ABOUT 14 MILES SOUTH OF ROCKY MOUNT...MOVING EAST AT 25 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WILSON...WILLBANKS...MACCLESFIELD...PINETOPS. GUSTY WINDS OF 30 TO 40 MPH...HEAVY RAIN...AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. SMITH
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:02 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Wilson | 43 min |
| Jul 1, 8:10 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 50 min |
| Jul 1, 9:15 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 45 min |
| Jul 1, 11:10 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Wake | 50 min |
| Jul 1, 11:43 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 37 min |
| Jul 2, 12:02 AM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake | 43 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.